Candestartan

I had a kidney removed a year ago & have had no problems until now. My BP was extremely high prior to the nephrectomy but went down afterwards.

It has again got high and 3 months ago I was put on 16 mg of Candestartan, problems with back pain but most worrying is a reduced urine flow & (sorry folks! ) even when I think my bladder is empty I dribble. Blood tests have also shown high potassium yet my GP insists it is ok to keep taking meds. Any one else had a problem with this drug?

3 Replies

oldestnewest
  • Hi Caliana

    I have been on Candesartan for many years and have not had any problems with it. Are you on any other medications that could be reacting with it?

    The high potassium may again be due to kidney rather than medication. Have you got access to a renal team? It sounds like you could benefit from a good talk to a renal nurse or Doctor.

    The reduced urine flow is a concern as if you do not empty your bladder properly it can be a sign of infection or indeed lead to infection. This can also be a sign of a problem with the bladder itself.

    Hope this helps a little

    Christine

  • Your neph should have taken over control of all your meds because unless your GP has a particular interest in kidney disease, to put it bluntly, they will know bugger all about it. when I first saw my present GP sh e held her hands up and admitted she knew nothing about and I liked her honesty. She now takes a particular interest in my journey and we have developed very good relationship because of her initial lack of knowledge but even now after 4 years she would never presume to advise on my meds and would not dream of changing anything. If she has any concerns she seeks advice from my neph direct.

  • Sorry just want to add that your urine output is going to reduce because you have only got one kidney now and if you end up having both removed as I have you will of course stop producing urine completely.

You may also like...